Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 74, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 26, 2000, 9:46 PM CDT for Brewster County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 26, 2000, 9:46 PM CDT (02:46 UTC)
- Expired
- Apr 26, 2000, 10:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Brewster County, TX
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 2.8 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 724 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 1872 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 270248 SVRMAF TXC043-270315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 946 PM CDT WED APR 26 2000 THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BREWSTER COUNTY IN TEXAS * UNTIL 1030 PM CDT * AT 941 PM CDT(841 PM MDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER BREWSTER COUNTY...5 MILES SOUTHEAST OF CASTOLON...MOVING EAST AT 20 MPH. CAMPERS SHOULD PREPARE FOR WIND GUSTS UP TO 70 MPH IN AND NEAR THIS STORM...ALONG WITH LARGE HAIL. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE THUNDERSTORMS ARE OCCURRINfG OR IMMINENT. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 57 MPH...HAILSTONES THE SIZE OF DIMES OR LARGER...OR BOTH. LAT...LON 2906 10350 2903 10336 2907 10330 2916 10342
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 3:02 PM CDT, 6 hours 44 minutes earlier.
Area forecast discussion, Apr 26, 3:02 PM CDT, 6 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 302 PM CDT WED APR 26 2000 VIS SATTELITE IMAGERY SHOWS OLD FAITHFUL HAS REAWAKENED FROM ITS WINTER/SPRING SLUMBER AS A CELL IS FIRING OFF THE DAVIS MTNS ATTM. W/CAPES IN EXCESS OF 2000 J/KG AND H85-H5 LAPSE RATES OF 8C/KM OR BETTER THERE...EXPECT THIS TO CONTINUE INTO THE EVENING HRS AND DIE OUT W/DIURNAL COOLING...BUT TO RETURN THURSDAY IN GOOD ERLY UPSLOPE FLOW. NEXT CONCERNS ARE THE COLD FRONT MOVING S INTO CO. DPROG/DT OF MODELS SHOW LITTLE CHANGE SINCE PREVIOUS RUN...W/ H85 40+KT LLJ TO FORM OVER THE S PLAINS BY 6Z TONIGHT. THIS WILL FEED DIRECTLY INTO THE COLD FRONT...WHICH BY THEN IS FCST TO BE ALONG A LINE S OF KABQ- KTCC-KDDC. THIS WILL FEED THE MUCH ADVERTISED MCS THAT COULD DEVELOP FURTHER N AND MOVE SE IN NWLY STEERING FLOW. THIS IN TURN COULD RESULT IN MULTIPLE BOUNDARIES WHICH COULD SET THINGS ROLLING IN OUR NE CWA LATER TONIGHT AND INTO THU. THU...W/FRONT CONTINUING TO MOVE S...COULD SEE MORE DEVELOPMENT AGAIN IN THE AFTERNOON. WILL RESTRICT MENTION OF PRECIP TO THE ERN PORTION OF CWA WHERE BETTER DEWPTS (50 F OR BETTER) ARE FORECAST. NEXT SHOT COMES FRI AND FRI NIGHT AS AVN RUN IS ONCE AGAIN BRINGING WEAK SHORTWAVES THRU THE RIDGE. THESE SEEM A BIT MORE CONCRETE IN THE FLOW THAN THE LAST FEW EPISODES...SO WILL LEAVE IN A MENTION FOR ERN CWA THEN AS WELL. BEYOND THAT...MRF CONTINUES TO ADVERTISE NEXT SYSTEM IN SUN AND MON. WILL ONLY GO SLIGHT CHANCES PRECIP THEN...AS MRF IS FURTHEST S W/THIS SYSTEM AND TENDS TO OVER-AMPLIFY W/TIME. THE PRELIMINARY GUIDANCE BELOW IS FOR COORDINATION PURPOSES ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE WEST TEXAS/SOUTHEASTERN NEW MEXICO ZONE FORECAST. MAF 59/89/56/86 3211 LSA 56/86/53/83 3211 E41 60/90/57/87 3211 6R6 64/88/65/88 1211 MRF 51/83/52/83 22-- CNM 59/88/55/87 ---- .MAF... TX...NONE. NM...NONE. 44
In the hours before
Special weather statement, Apr 26, 6:40 PM CDT, 3 hours 6 minutes before
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-271000- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 640 PM CDT WED APR 26 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT AND THURSDAY MORNING ACROSS PORTIONS OF THE PERMIAN BASIN...SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS...GENERALLY NORTHEAST OF AN ARTESIA TO VAN HORN LINE. DUE TO ABUNDANT AMOUNTS OF LOW LEVEL MOISTURE IN PLACE ACROSS THE AREA COUPLED WITH MODERATE TO HIGH ATMOSPHERIC INSTABILITY... THUNDERSTORMS OVER THE DAVIS MOUNTAINS COULD AT TIMES REACH SEVERE LEVELS THIS EVENING...AS THEY MOVE SOUTHEAST TOWARDS THE BIG BEND REGION. THE MAIN SEVERE WEATHER THREATS WITH THESE THUNDERSTORMS WILL BE LARGE HAIL AND GUSTY WINDS. THUNDERSTORMS SHOULD RAPIDLY DIMINISH AFTER SUNSET AND THE LOSS OF DAYTIME HEATING. AS SOUTHERLY WINDS STRENGTHEN IN THE LOWER LEVELS OF THE ATMOSPHERE AND A COLD FRONT APPROACHES FROM THE NORTH...THE POTENTIAL EXISTS FOR THUNDERSTORMS TO DEVELOP LATE TONIGHT INTO THURSDAY MORNING...AND MOVE SOUTHEAST ACROSS THE TEXAS PERMIAN BASIN AND PORTIONS OF SOUTHEAST NEW MEXICO. WITH ADEQUATE LOW LEVEL MOISTURE AND INSTABILITY...SOME OF THESE THUNDERSTORMS COULD ALSO REACH SEVERE LEVELS AT TIMES...WITH THE MAIN THREATS BEING LARGE HAIL AND GUSTY WINDS. LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS SHOULD MONITOR THIS SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN YOUR AREA. SPOTTER ACTIVATION MAY BE NECESSARY LATER TONIGHT AND EARLY THURSDAY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS POTENTIALLY DANGEROUS SEVERE WEATHER THREAT. PV
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 10:47 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.